MAUDE Adverse Event Report: ARTHREX, INC. RETROFUSION SCREW, 20MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. RETROFUSION SCREW, 20MM; BONE FIXATION SCREW/PLATE
Model Number RETROFUSION SCREW, 20MM
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2024 it was reported by a sales representative via email that the head of an ar-4157-20 retrofusion screw stripped immediately.This was discovered during a procedure on (b)(6) 2024.No further information was provided.Additional information received on 1/8/2025: the hammertoe procedure was completed using a new ar-4157-20 retrofusion screw with the same ar-4157ds driver that stripped the previous screw.The case was not delayed, and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive forces being used during insertion of the screw.

Brand Name
RETROFUSION SCREW, 20MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21252006
Report Number1220246-2025-00080
Device Sequence Number15732655
Product Code HWC
UDI-Device Identifier00888867187825
UDI-Public(01)00888867187825(11)200210(17)250131(10)10633013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberRETROFUSION SCREW, 20MM
Device Catalogue NumberAR-4157-20
Device Lot Number10633013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown